# SDR 96ZZZX2134

- Difficulty date: March 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9401W
- Make and model: Doug DC-9-83
- Aircraft serial: 53137
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: Lpt 3 Seal
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

LNK - FLT 235 - DURING CRUISE SHUT DOWN NR 2 ENGINE, SN 1402, DUE TO OIL LOSS.  FOUND OIL LEAK IN TURBINE AREA.  REPLACED NR 2 ENGINE AND ENGINE OPERATION CHECKED NORMAL.  ENGINE TOTAL TIME:  9,465 HOURS; 4,437 CYCLES.  CHECK C-1D - 12-23-95 - JFK.  FURTHER INVESTIGATION INTO NR 2 ENGINE SHUT-DOWN REVEALED A FAILED LPT 3 SEAL RESULTING IN THE OIL LOSS.  THE SEAL HAS BEEN REPLACED AND ENGINE, SN 1402, HAS BEEN RETURNED TO SERVICE.
